Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 29, NWS Green Bay, WI

March 23, 2011

NWS Green Bay, WI issued this small craft advisory at Mar 23, 2011, 7:13 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2011, 7:13 PM CDT (00:13 UTC)
Expired
Mar 24, 2011, 1:00 PM CDT
In force
18 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

163 
WHUS73 KGRB 240013
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
713 PM CDT WED MAR 23 2011

...GUSTY NORTHEAST WINDS GRADUALLY DIMINISHING...

.LOW PRESSURE OVER THE OHIO VALLEY WILL MOVE EAST AND ALLOW THE
PRESSURE GRADIENT TO WEAKEN. ALTHOUGH THE WINDS WILL DECREASE
TONIGHT...WAVES HAZARDOUS TO SMALL CRAFT WILL PERSIST THROUGH
THURSDAY MORNING.

LMZ541>543-240815-
/O.EXP.KGRB.GL.W.0007.000000T0000Z-110324T0000Z/
/O.NEW.KGRB.SC.Y.0029.110324T0013Z-110324T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
713 PM CDT WED MAR 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THURSDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THURSDAY. THE GALE WARNING
IS NO LONGER IN EFFECT.

* NORTHEAST WINDS TO 30 KTS BECOMING N 10 TO 15 KTS AFTER MIDNIGHT.

* WAVES 6 TO 9 FEET SUBSIDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
061 
WHUS73 KGRB 240201
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
901 PM CDT WED MAR 23 2011

...GUSTY NORTHEAST WINDS GRADUALLY DIMINISHING...

.LOW PRESSURE OVER THE OHIO VALLEY WILL MOVE EAST AND ALLOW THE
PRESSURE GRADIENT TO WEAKEN. ALTHOUGH THE WINDS WILL DECREASE
TONIGHT...WAVES HAZARDOUS TO SMALL CRAFT WILL PERSIST THROUGH
THURSDAY MORNING.

LMZ541>543-241015-
/O.CON.KGRB.SC.Y.0029.000000T0000Z-110324T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
901 PM CDT WED MAR 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THURSDAY.

* NORTHEAST WINDS TO 30 KTS BECOMING N 10 TO 20 KTS AFTER MIDNIGHT.

* WAVES 6 TO 9 FEET SUBSIDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
505 
WHUS73 KGRB 240817
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
317 AM CDT THU MAR 24 2011

...NORTH WINDS AND WAVES GRADUALLY DIMINISHING...

.WINDS WILL CONTINUE TO WEAKEN AS CANADIAN HIGH PRESSURE BUILDS
INTO THE REGION. ALTHOUGH THE WINDS WILL DECREASE BELOW SMALL CRAFT
CRITERIA THIS MORNING...WAVES HAZARDOUS TO SMALL CRAFT WILL PERSIST
THROUGH ABOUT MIDDAY.

LMZ541>543-241630-
/O.CON.KGRB.SC.Y.0029.000000T0000Z-110324T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
317 AM CDT THU MAR 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. 

* NORTH WINDS 15 TO 25 KTS WILL SUBSIDE TO 10 TO 15 KTS LATER THIS
  MORNING.

* WAVES 4 TO 6 FEET WILL DECREASE TO 2 TO 4 FT BY AROUND MIDDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK
065 
WHUS73 KGRB 241518
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1018 AM CDT THU MAR 24 2011

...NORTH WINDS AND WAVES GRADUALLY DIMINISHING...

.WINDS WILL CONTINUE TO WEAKEN AS CANADIAN HIGH PRESSURE BUILDS
INTO THE REGION. ALTHOUGH THE WINDS WILL DECREASE BELOW SMALL
CRAFT CRITERIA...WAVES HAZARDOUS TO SMALL CRAFT WILL PERSIST
THROUGH ABOUT MIDDAY.

LMZ541>543-241800-
/O.CON.KGRB.SC.Y.0029.000000T0000Z-110324T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1018 AM CDT THU MAR 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. 

* NORTH WINDS 15 TO 20 KTS WILL SUBSIDE TO 10 TO 15 KTS LATER THIS
  AFTERNOON.

* WAVES 3 TO 5 FEET WILL DECREASE TO 2 TO 4 FT BY AROUND MIDDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 23, 6:08 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 23, 6:08 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
608 PM CDT WED MAR 23 2011

.UPDATE...WILL SEND OUT UPDATE AT 7PM...CANC HEADLINES. WILL
ISSUE SPS TO HIGHLIGHT LINGERING LIGHT SNOW AND BLOWING INSTEAD OF
ISSUING AN ADVISORY FOR SOUTHEAST ZONES FOR 1 OR 2 MORE HOURS
UNTIL WINDS BACK DOWN. LINGERING BAND OF SNOW TO BE OUT OF AREA
AND OVER LAKE AROUND 8PM.

TE
&&

.PREV DISCUSSION...ISSUED AT 249 PM CDT WED MAR 23 2011...

SHORT TERM...TNGT AND THU. MAIN FCST CONCERNS CENTER AROUND THE
SNOW'S DEMISE THIS EVENING...MIN TEMPS TNGT AS SKIES ATTEMPT TO GO
PARTLY CLDY AND WINDS DIMINISH AND MAX TEMPS ON THU WITH NEW SNOW
COVER.

THE 19Z MSAS SFC ANALYSIS SHOWED A DOUBLE-BARRELED AREA OF LOW
PRES OVER SE INDIANA AND ERN OHIO. AN AREA OF HI PRES EXTENDED
FROM THE CNTRL PLAINS NWD TO THE CANADIAN PRAIRIE. THE LATEST
WATER VAPOR SATL IMAGERY INDICATED AN UPR LOW MOVING ACROSS SRN WI
AND THIS SYSTEM WAS MAINLY RESPONSIBLE FOR THE AFTERNOON SNOW OVER
THE FCST AREA. LATEST RADAR MOSAIC HAD THE BACK EDGE OF THE SNOW
OVER FAR NRN WI WITH A SLOW SAG TO THE SOUTH.

SNOW WL CONT TO PULL AWAY FROM NORTH TO SOUTH THIS EVENING AS THE
UPR LOW PUSHES TOWARD THE ERN GREAT LKS AND WEAKENS WITH TIME.
BASED ON WHERE THE BACK EDGE OF THE PCPN IS LOCATED...WL DROP THE
WINTER STORM WARNING FOR NRN WI BY 21Z. OTHERWISE...HAVE LEFT THE
HEADLINES ALONE FOR CNTRL/E-CNTRL WI TIL 00Z THU AS SNOW STILL IS
FALLING AND GUSTY E-NE WINDS TO PERSIST. SNOW ACCUMULATIONS EARLY
THIS EVENING TO REMAIN LESS THAN AN INCH WITH THE STG WINDS
STARTING TO DIMINISH. DURING THE OVERNIGHT HOURS...HI PRES IS FCST
TO BEGIN BUILDING INTO WI FROM THE UPR MS VALLEY AND START TO
USHER DRIER AIR INTO THE FCST AREA. EXPECT TO SEE SOME BREAKS IN
THE CLDS DVLP AFT MIDNGT AND HAVE GONE FOR PARTLY CLDY SKIES LATE
IN THE FCST. IF SKIES CAN CLEAR OUT FAST ENUF WITH THE DIMINISHING
WINDS AND NEW SNOWPACK...TEMPS COULD PLUNGE TNGT. BELIEVE THERE WL
BE ENUF BNDRY LAYER WIND TO KEEP READINGS FROM FREE-FALLING...
NONETHELESS SINGLE DIGITS AND TEENS ARE ANTICIPATED.

THE HI PRES MOVES INTO THE WRN GREAT LKS RGN ON THU AND BRING A
MOST WELCOME QUIET WEATHER DAY TO NE WI. THE AIR ALOFT IS QUITE
CHILLY FOR LATE MARCH STANDARDS (8H TEMPS AROUND -12C)...THUS MAX
TEMPS TO ONLY REACH THE MID TO UPR 20S UNDER PARTLY CLDY SKIES.

LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY.

A QUIET PERIOD OF WEATHER IS EXPECTED FOR MUCH OF THE LONG TERM
PERIOD AS CANADIAN HIGH PRESSURE SLOWLY SHIFTS SOUTHWARD FROM
HUDSON BAY ON FRIDAY...TO THE WESTERN GREAT LAKES BY TUESDAY.
NORTH WINDS CROSSING LATE SUPERIOR WILL BRING SOME LAKE EFFECT
CLOUDS...OR EVEN SOME FLURRIES TO NORTHERN WISCONSIN...BUT DRY AIR
WILL LIMIT EXTENT AND COVERAGE OF ANY ACTIVITY...KEEPING IT MAINLY
ACROSS UPPER MICHIGAN. AN UPPER LEVEL TROF WILL SWING THRU THE
REGION LATE THIS WEEKEND...HOWEVER DRY SURFACE HIGH PRESSURE
SHOULD KEEP THE AREA DRY.

WILL NEED TO KEEP AN EYE ON THE SOUTHERN STREAM SYSTEM TAKING
SHAPE EARLY NEXT WEEK...AS IT IS FORECAST TO MOVE TOWARD THE OHIO
VALLEY BY TUESDAY. MODEL GUIDANCE KEEPS ALL THE PRECIP ASSOCIATED
WITH THIS SYSTEM SOUTHEAST OF THE AREA...BUT ANY SHIFT TO THE
NORTHWEST WILL BRING A PRECIP INTO THE AREA.

TEMPERATURES ARE EXPECTED TO REMAIN MAINLY BELOW NORMAL THRU THE
PERIOD WITH COLD AIR FILTERING IN FROM CANADA. NEW/FRESH SNOWPACK
WILL ALLOW TEMPS TO FALL INTO THE SINGLE DIGITS AT NIGHT...WITH
SOME BELOW ZERO READINGS POSSIBLE ACROSS N/C WI LATE THIS WEEK AND
THIS WEEKEND IF WE CAN GET A CALM/CLEAR NIGHT.

AVIATION...MAINLY MVFR CONDITIONS EXPECTED INTO THE EVENING HOURS
WITH IMPROVING CONDITIONS FROM NORTH TO SOUTH AS THE UPR LOW PULLS
AWAY FROM THE RGN. HIGH PRESSURE BUILDING INTO WI ON THU WL ALLOW
FOR VFR CONDITIONS TO PREVAIL.

MARINE...GALE FORCE NE WINDS WL CONT INTO EARLY EVENING AND BE
REPLACED BY A SMALL CRAFT ADVY FOR THE REMAINDER OF THE NGT AS
WAVES SLOWLY SUBSIDE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 7 PM CDT THIS EVENING FOR WIZ035-
036-045-048>050.

WINTER STORM WARNING UNTIL 7 PM CDT THIS EVENING FOR WIZ013-
018>022-030-031-037>040-073-074.

&&
Hazardous weather outlook, Mar 23, 3:38 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
338 PM CDT WED MAR 23 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
338 PM CDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

ACCUMULATING SNOW WILL GRADUALLY TAPER OFF FROM NORTH TO SOUTH
LATE THIS AFTERNOON AND EARLY EVENING WITH ADDITIONAL
ACCUMULATIONS OF AN INCH OR TWO POSSIBLE SOUTH OF WAUSAU TO
STURGEON BAY LINE. STRONG GUSTY NORTHEAST WINDS ARE ALSO
ANTICIPATED...CREATING BLOWING AND DRIFTING SNOW. THE SNOW AND
WINDS WILL COMBINE TO PRODUCE VERY HAZARDOUS TRAVEL
CONDITIONS...ESPECIALLY THIS EVENING. IN ADDITION...THE HEAVY SNOW
AND GUSTY WINDS COULD CAUSE SOME TREE DAMAGE...LEADING TO POWER
OUTAGES IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-242045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
338 PM CDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NORTHEAST GALES AND WAVES AS HIGH AS 6 TO 9 FEET ARE EXPECTED
THIS EVENING...THEN ARE EXPECTED TO SUBSIDE OVERNIGHT. A GALE
WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

KALLAS/BERSCH

In the hours before

Local storm report, Mar 23, 4:51 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
451 PM CDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY SNOW       ASHWAUBENON             44.46N 88.08W
03/23/2011  M9.5 INCH        BROWN              WI   OFFICIAL NWS OBS

            SNOW DEPTH 17 INCHES

&&
Local storm report, Mar 23, 5:53 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
553 PM CDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY SNOW       ASHWAUBENON             44.46N 88.08W
03/23/2011  M17.3 INCH       BROWN              WI   OFFICIAL NWS OBS

            STORM TOTAL

&&
Local storm report, Mar 23, 6:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
638 PM CDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HEAVY SNOW       1 E GREEN BAY           44.51N 87.98W
03/23/2011  M15.0 INCH       BROWN              WI   TRAINED SPOTTER

0630 PM     HEAVY SNOW       NEW LONDON              44.38N 88.75W
03/23/2011  M13.1 INCH       WAUPACA            WI   TRAINED SPOTTER

&&
Local storm report, Mar 23, 6:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
650 PM CDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY SNOW       TIGERTON                44.73N 89.05W
03/23/2011  M15.8 INCH       SHAWANO            WI   TRAINED SPOTTER

&&
Special weather statement, Mar 23, 7:07 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
707 PM CDT WED MAR 23 2011

WIZ022-038>040-048>050-240215-
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
707 PM CDT WED MAR 23 2011

LIGHT SNOW OR FLURRIES WILL CONTINUE THROUGH 8PM OVER THE FOX
VALLEY AND LAKESHORE...WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED.

THOUGH STRONG NORTHEAST FLOW OFF THE LAKE AND DOWN THE BAY WILL
CONTINUE THROUGH MUCH OF THE EVENING CREATING WIDESPREAD BLOWING
AND DRIFTING OF THE SNOW WITH VISIBILITIES DROPPING AT TIMES TO
BELOW ONE MILE.

DRIVING CONDITIONS WILL CONTINUE TO BE HAZARDOUS THIS EVENING. MOTORISTS
ARE URGED TO ALLOW EXTRA TIME TO REACH THEIR DESTINATION AND SLOW
DOWN TO A SAFE SPEED.

TE
Local storm report, Mar 23, 7:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
712 PM CDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     SNOW             PITTSVILLE              44.45N 90.13W
03/23/2011  M4.2 INCH        WOOD               WI   TRAINED SPOTTER

            STORM TOTAL

&&

TERIE

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.